Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

My Face

  • entries
    20
  • comments
    11
  • views
    1758

Day 14- August 5, 2016

User548361

415 views

2 weeks in! I feel likely skin is getting worse. It is extremely red. But something I realized now is that where it is red, my skin is smooth. I think it is scaring. How do I get rid of this? It is extremely annoying. I do not have my same lighting because I am on vacation, but I am going to post pictures on monday morning once I am back in my same bathroom.



1 Comment


Recommended Comments

Alish, I've been reading your blog. I used tazorac with a alot of success for a few years. Stopped because I thought it was making my hair fall out. (it isn't but the acne is still under control with the other products I decided to try instead.  Anyway, I wrote a post after I used it on what worked and didn't. It answers some of your questions so I've pasted it below: 
 

I used Tazorac a couple of years ago, and it did not work for me...mostly because I stopped using it because of the initial breakout. However, I've been really successful this time around. I now have one pimple at my worst at a time, and it's usually around that time of month. (I still have a bit of scarring and quite a few dark spots though!) 

Detailed below are the techniques that have worked well for me in reducing/eliminating initial breakouts. My skin never got any worse than it was, although I can't say that the progress was linear. I'd be clear, and then I'd get a few more pimples. But they were always smaller and went away more quickly than before. I can't say I ever got anything I would describe as an initial breakout (not like the first time around.) I used the cream .1%

First, check out the website for how to use it. 
Second, if it interests you, do a little research on how it works. (I learned about it in physiology). 

Finally, my tips: 

1. Use only at night. 
2. Wash your face with a gentle cleanser and apply a really good non-greasy moisturizer. My dermatologist prescribed the CeraVe line. I used CeraVe moisturizing lotion. Use whatever works for you, but make sure it is very moisturizing and doesn't irritate your skin (and doesn't have really emollient oils or moisturizers like synthetic lanolin in it.) TROUBLESHOOTING: You may need to use a heavier moisturizer during the winter months. If you start breaking out more as the months become colder, consider this option.

 

UPDATE 3/3/12 : This was my first winter using Tazorac. It controlled my acne really well during the summer months, but as the days became colder, I found myself breaking out again! I freaked out, looking for a reason, because more breakouts means more scars and more red marks. I explored several causes; maybe vitamin D deficiency was the cause... Supplementing with vitamin D didn't help too much. Then, one week, I forgot my CeraVe lotion at home. I still had CeraVe cream sitting in my apartment, however. (I use it to treat random dry skin I get on my neck sometimes.) I didn't want to dish out money for a new bottle of lotion, so I decided to use the cream on my face for a week. PROBLEM SOLVED!! The weird try patches I had suddenly been getting under my eyes and on my jaw disappeared too. It seems like "naw duh" now, considering what I've harped on in this post, but it seriously took me about 5 months to realize this was the issue... It's actually colder and windier in February and March than it is in December here, so luckily, I discovered this before the awful weather hit.

Lesson: Look at the weather to decide what clothes you need to wear outside AND what moisturizer you need to put on your face.


3. Wait 20 minutes between applying moisturizer and applying Tazorac.


4. Apply the smallest amount you can without tugging all over your face. Your "pea" should be pretty small. The reason I say all over your face is as a precautionary measure and so that you don't expose virgin skin to irritation by accident in the future (by overspreading, or because you broke out there.)


5. Be perceptive of irritation, and take a day off from Tazorac and other topical meds when you're irritated. Initially, I got irritated (redness, slight stinging or burning when the skin was stretched, dryness) after a week of using Tazorac. This really helped with the the IB, because I found that when I ignored this rule, I actually would start to break out more.

  • I did this because I remember reading an article (in a medical journal through my university's databases but I can't find it anymore.) that claimed there was some evidence that what was initially thought to be "purging" was actually mostly caused by irritation from the retinoid. If anyone finds this article, let me know!
  • note: if you do this, and you're careful about irritation, you can get away with spot treating in the mornings. My dermatologist actually advised that I spot treat in the mornings with Duac and I think it helped a little.

6. Tell yourself "3 months" and follow what your dermatologist says. Don't stress out. Just do it. Trust in it, and believe that it will work, because if you do, you're more likely to follow through.


7. Your progress will not be linear. You'll have a really clear week and then get 3 new pimples. Understand and accept this. 
8. Don't try other treatments or face products during this time. Don't be a med hopper. You've got touse this consistently.


9. SUNSCREEN. Full spectrum. Which means either Zinc Oxide or if you've got any melanin in your skin (I'm Indian), and you don't want to look like the living dead--Mexoryl. La Roche Posay is $20 a tube on amazon. One tube=5 months if you use it just on the face. And for those who think that's expensive, think about how much your paying for meds. Think of it as a preventive medication for future skin damage. Great deal--- $20 is only twice my copay. As for sunscreen over the winter or on a cloudy day, use the UVIndex on any weather website to decide whether or not to wear sunscreen during the day.


9. Don't feel guilty about makeup. Sometimes, a little makeup can prevent picking and stressing, because your acne is not noticeable, but buy a good makeup remover to get it off. If it does that for you--go for it! I used boots no 7 and true match with NYC powder during this time. Update: I've stopped using makeup regularly, especially during the winter months. It's simply too drying. That said, if it keeps you from picking/stressing, please use it!


10. Don't miss life because of your skin. It may have psychological effects, but some of those you can cut down on just by not thinking about it. You're doing what you can, and hopefully, if this product works for you, you'll be clearer in two or three months! Enjoy life in the mean time.


11. If you have a friend who has had acne and used a retinoid to get it clear, ask her what you should expect. Or just ask her for advice/talk to her about how she felt about it. It's very encouraging! (I had a friend who used Tazorac).

 

12. UPDATE 3/3/13 - Add in other actives, but be careful. After having used Tazorac for 5 to 6 months or even a year, you may want to try adding in an exfoliant. I've added in a 2.5% salicylic acid solution by Paula Begoun (The Regular from the Clear Line) recently. I use it around once a week. Any more than that, and I'm dry. Exfoliating helps Tazorac work more effectively for me. I've tried adding it in before, but used it more frequently -- that caused dryness and breakouts. You will make mistakes, but ultimately, you need to develop a regimen that you can lean back on before taking any major risks. 

For reference, I put a new shirt on my pillow every night. I think I only ever missed a night twice in terms of skin care; this was during exams when I basically had to sleep in the library. 

I seriously think Tazorac has done more than clear my acne--it's made my skin look so much better. The tone is more even and it's softer. 

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×